Back to all discussions

Copaxone and dementia like symptoms

Does anyone here with a history of taking Copaxone experience dementia like symptoms?

  1. Hi, @Verso612! If you haven't done so already, I would definitely discuss this issue with your physician. Copaxone can have any number of side effects, including anxiety or depression. However, dementia like symptoms are not listed as a possible side effect and I checked a few sources to verify this -- https://multiplesclerosis.net/treatment/copaxone/reviews-how-it-works/.

    When you are talking about dementia like symptoms, I am curious about what specific issues to which you are referring. MS itself can actually cause some noticeable cognitive issues, which you can read a bit about here -- https://multiplesclerosis.net/symptoms/ability-to-think-concentrate-relate-ideas/.

    If you are experiencing any cognitive issues, I recommend you speak with your physician about those issues as soon as possible (if you haven't already done so).

    Best, Erin, MultipleSclerosis.net Team Member.

    1. Hi,

      Thanks for the thoughtful reply. I’m writing on behalf of my mother. Her dementia symptoms began shortly after the time she started Copaxone. I’m aware that the drug company would not list that as a side effect. I’m just curious to see if anyone else has had a similar problem.

      Thanks!

    2. All pharmaceuticals have side effects. I am sorry about your mom. Maybe time to change meds??? I had my own problems with lack of cognitive issues from a drug I had been taking for 20 years. My issue kept increasing over the years. Finally got a different drug and the issues disappeared within two weeks. Always research, research, research.

  2. Ok, gotcha! I am so sorry your mom is experiencing these issues on top of MS. I did check multiple sources for the medication because I realize that pharmaceuticals aren't magical and some of the side effects can be quite serious. I checked other message boards and forums and haven't found anything yet. I can let you know if I do. It's still good to report this issue. Whether or not it's related to the copaxone or not, it needs to be addressed and on the off chance it turns out to be an issue with the drug, information like your mom's can help discover that as other copaxone users share their side effects.

    Again, I hope you get some answers and quality care for your mother.

    Best, Erin, MultipleSclerosis.net Team Member.

    1. I hope your mom is doing better and you and her medical team were able to find a medicine to fit her needs.

      One thing I want to advice that occurred to me while reading your post is if she was on Tysabri infusions prior to switching to Copaxone, let the neuro know asap about any cognitive or behavioral changes because those can be a sign of the beginnings of PML.

      Again, wishing the best.

      or create an account to reply.